Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Jun 30, 2021, 4:14 PM EDT for Monongalia County, Preston County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 4:14 PM EDT (20:14 UTC)
- Expired
- Jun 30, 2021, 4:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Pittsburgh, PA
Counties Monongalia County, WV, Preston County, WV
The radar
The Pittsburgh radar (KPBZ), 108 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
402
WWUS81 KPBZ 302014
SPSPBZ
Special Weather Statement
National Weather Service Pittsburgh PA
414 PM EDT Wed Jun 30 2021
PAZ031-075-076-WVZ021-509>512-302045-
Fayette Ridges-Greene-Fayette-Eastern Preston-Ridges of Eastern
Monongalia and Northwestern Preston-Marion-Monongalia-Preston-
414 PM EDT Wed Jun 30 2021
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHEASTERN GREENE...SOUTHERN FAYETTE...EASTERN
MONONGALIA...NORTHERN PRESTON AND EAST CENTRAL MARION COUNTIES...
At 414 PM EDT, strong thunderstorms were clustered 10 miles northeast
of Brookhaven, or 12 miles east of Morgantown, moving east at 40 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Morgantown... Westover...
Kingwood... Star City...
Point Marion... Granville...
Brookhaven... Cassville...
Rivesville... Reedsville...
Masontown... Bobtown...
This includes the following highways...
Interstate 68 in West Virginia between mile markers 1 and 31.
Interstate 79 in West Virginia between mile markers 141 and 157.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Pennsylvania...and northern West Virginia. A Severe
Thunderstorm Watch also remains in effect until 800 PM EDT for
southwestern Pennsylvania...and northern West Virginia.
LAT...LON 3951 8015 3977 7998 3978 7940 3974 7940
3974 7941 3972 7941 3972 7948 3945 7948
TIME...MOT...LOC 2014Z 273DEG 33KT 3969 7971
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:54 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 30, 3:54 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 354 PM EDT Wed Jun 30 2021 .SYNOPSIS... Periodic showers and storms will continue until passage of a cold front on Thursday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Overall forecast trend is on track as showers and storms will continue, but with less of a severe threat due to diminished instability. All are in response to an upr trough/cold front sagging southward out of the Great Lakes Region. Decisive passage is not expected until tomorrow, so expect periodic clusters of showers and storms through the night. With a weakening wind field and lack of sustained convergence along with diminished instability, we will forego a flash flood watch at this time. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... By Thursday night, the boundary further slides southeast will cooling temperatures and slightly drier air behind it. Aloft, ridging attempts to intrude into the area cutting off moisture to the area from the northwest. However, the pattern aloft yields a bit to a semi blocking off the Atlantic coast. This keeps the upper low meandering a bit longer. This will keep showers in place through midday Friday. Models have had trouble with the exit of the blocking feature but overall agree on an exit in precip by Friday afternoon and evening. While a few showers may remain, and overall drying pattern is likely. With that said, have gone with slight chance pops in the Friday night timeframe. With lessening amounts in time. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Shower remain but lessening chances and cooler temperature continue Saturday with the upper low over the forecast area...followed by drier conditions and near normal temperatures on Independence Day as high pressure builds in from the west. The heat and drier conditions return in && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Restrictions, including periodic IFR, and convection will plague Upr OH terminals through thursday as a cold front approaches and slides acrs the area. .Outlook... Occasional restrictions are expected through Friday as a troughing pattern results in periodic moist convection. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 30, 12:56 PM EDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 1256 PM EDT Wed Jun 30 2021 WVZ511>514-011700- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 1256 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for northern West Virginia. .DAY ONE...This afternoon and tonight. Strong thunderstorms will be possible this afternoon and evening. Gusty winds will be the main threat. Localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Excessive rainfall may lead to instances of flooding Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-073>076-WVZ001>004-012-021-509-510-011700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest- Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong- Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston- 1256 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 326 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Excessive rainfall may lead to instances of flooding Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 30, 3:32 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD FRANKLIN FARMS 40.15N 80.27W
06/30/2021 WASHINGTON PA 911 CALL CENTER
REPORT OF WASHED OUT ROAD NEAR INTERSECTION OF
RIDGEWOOD DRIVE AND FRANKLIN FARMS ROAD NEAR CHARTIERS
CREEK.
&&
EVENT NUMBER PBZ2101856
JFSpecial weather statement, Jun 30, 3:35 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
335 PM EDT Wed Jun 30 2021
PAZ009-015-302000-
Forest-Clarion-
335 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT NORTHEASTERN CLARION AND FOREST COUNTIES...
At 334 PM EDT, a strong thunderstorm was located near Tionesta, or 11
miles west of Marienville, moving east at 30 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Marienville... Tionesta...
Kellettville... Starr...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4144 7896 4144 7897 4145 7898 4145 7906
4142 7907 4142 7909 4140 7909 4139 7941
4153 7947 4163 7905 4162 7895
TIME...MOT...LOC 1934Z 256DEG 28KT 4148 7935Local storm report, Jun 30, 3:52 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM TSTM WND DMG ELM GROVE 40.05N 80.65W
06/30/2021 OHIO WV SOCIAL MEDIA
REPORT OF GIANT TREES DOWN AND MUCH OF THE AREA WITHOUT
POWER. TIME ESTIMATED BASED ON RADAR.
0233 PM TSTM WND DMG FRANKLIN 40.27N 80.54W
06/30/2021 BROOKE WV EMERGENCY MNGR
EM REPORT THAT AN OLD BUILDING BLOWN DOWN FROM STRAIGHT
LINE WINDS IN BROOKE HILLS PARK. TIME ESTIMATED BASED ON
RADAR
0234 PM TSTM WND DMG FRANKLIN 40.27N 80.54W
06/30/2021 BROOKE WV EMERGENCY MNGR
EM REPORTED NUMEROUS VERY LARGE TREES DOWN AROUND
FRANKLIN. TIME ESTIMATED BASED ON RADAR.
0252 PM TSTM WND DMG JOSEPHINE 40.48N 79.18W
06/30/2021 INDIANA PA SOCIAL MEDIA
REPORT SHOWS LARGE TREE BRANCHES DOWN AND POWER
OUTAGES. TIME ESTIMATED BASED ON RADAR.
0257 PM FLASH FLOOD ELM GROVE 40.05N 80.65W
06/30/2021 OHIO WV SOCIAL MEDIA
REPORT OF FLOODING ON ROADWAYS IN ELM GROVE AREA.
&&
EVENT NUMBER PBZ2101857
EVENT NUMBER PBZ2101858
EVENT NUMBER PBZ2101859
EVENT NUMBER PBZ2101860
EVENT NUMBER PBZ2101861
JFSpecial weather statement, Jun 30, 3:52 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
352 PM EDT Wed Jun 30 2021
PAZ073>076-302015-
Fayette Ridges-Westmoreland Ridges-Westmoreland-Fayette-
352 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT SOUTH CENTRAL WESTMORELAND AND FAYETTE COUNTIES...
At 351 PM EDT, a strong thunderstorm was located over Uniontown,
moving east at 35 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Uniontown... Connellsville...
Scottdale... South Connellsville...
Farmington... Seven Springs...
Fairchance... Dunbar...
Smithfield... Everson...
Vanderbilt... Dawson...
This includes Pennsylvania Turnpike between mile markers 88 and 99.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4011 7918 4012 7921 4010 7923 4008 7927
3990 7940 3985 7942 3982 7937 3979 7936
3978 7986 4013 7968 4015 7916
TIME...MOT...LOC 1951Z 257DEG 31KT 3992 7968Special weather statement, Jun 30, 3:55 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
355 PM EDT Wed Jun 30 2021
PAZ015-016-022-302030-
Armstrong-Jefferson-Clarion-
355 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT CENTRAL JEFFERSON...EASTERN ARMSTRONG AND EAST
CENTRAL CLARION COUNTIES...
At 355 PM EDT, a strong thunderstorm was located near Brookville,
moving east at 40 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Brookville... Reynoldsville...
Brockway... Sykesville...
Falls Creek... Summerville...
Worthville... Knox-Dale...
This includes Interstate 80 in Pennsylvania between mile markers 76
and 96.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4120 7877 4113 7880 4104 7880 4101 7925
4114 7927 4131 7883 4126 7874 4123 7874
4123 7871 4120 7871
TIME...MOT...LOC 1955Z 257DEG 36KT 4110 7909Special weather statement, Jun 30, 4:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
414 PM EDT Wed Jun 30 2021
PAZ031-075-076-WVZ021-509>512-302045-
Fayette Ridges-Greene-Fayette-Eastern Preston-Ridges of Eastern
Monongalia and Northwestern Preston-Marion-Monongalia-Preston-
414 PM EDT Wed Jun 30 2021
...AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WIND
WILL AFFECT SOUTHEASTERN GREENE...SOUTHERN FAYETTE...EASTERN
MONONGALIA...NORTHERN PRESTON AND EAST CENTRAL MARION COUNTIES...
At 414 PM EDT, strong thunderstorms were clustered 10 miles northeast
of Brookhaven, or 12 miles east of Morgantown, moving east at 40 mph.
Wind gusts up to 55 mph are possible with this storm.
Locations impacted include...
Morgantown... Westover...
Kingwood... Star City...
Point Marion... Granville...
Brookhaven... Cassville...
Rivesville... Reedsville...
Masontown... Bobtown...
This includes the following highways...
Interstate 68 in West Virginia between mile markers 1 and 31.
Interstate 79 in West Virginia between mile markers 141 and 157.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern Pennsylvania...and northern West Virginia. A Severe
Thunderstorm Watch also remains in effect until 800 PM EDT for
southwestern Pennsylvania...and northern West Virginia.
LAT...LON 3951 8015 3977 7998 3978 7940 3974 7940
3974 7941 3972 7941 3972 7948 3945 7948
TIME...MOT...LOC 2014Z 273DEG 33KT 3969 7971The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:02 PM EDT | Areal Flood Advisory | PBZ | Mercer, Venango | 118 min |
| Jun 30, 12:40 PM EDT | Special Weather Statement | PBZ | Washington | 50 min |
| Jun 30, 12:56 PM EDT | Special Weather Statement | PBZ | Allegheny | 34 min |
| Jun 30, 1:04 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 26 min |
| Jun 30, 1:06 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 24 min |
| Jun 30, 1:19 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 3 hr |
| Jun 30, 1:23 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 52 min |
| Jun 30, 1:29 PM EDT | Special Weather Statement | PBZ | Washington | 31 min |
| Jun 30, 1:52 PM EDT | Special Weather Statement | PBZ | Indiana | 23 min |
| Jun 30, 2:03 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 42 min |
| Jun 30, 2:12 PM EDT | Flash Flood Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 3 hr |
| Jun 30, 2:14 PM EDT | Flash Flood Warning | PBZ | Allegheny, Washington | 2 hr |
| Jun 30, 2:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 49 min |
| Jun 30, 2:37 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 38 min |
| Jun 30, 2:41 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 34 min |
| Jun 30, 2:45 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 45 min |
| Jun 30, 3:03 PM EDT | Special Weather Statement | PBZ | Armstrong | 27 min |
| Jun 30, 3:13 PM EDT | Special Weather Statement | PBZ | Greene | 32 min |
| Jun 30, 3:29 PM EDT | Special Weather Statement | PBZ | Fayette | 31 min |
| Jun 30, 3:32 PM EDT | Areal Flood Advisory | PBZ | Armstrong, Indiana | 3 hr |
| Jun 30, 3:35 PM EDT | Special Weather Statement | PBZ | Forest | 25 min |
| Jun 30, 3:52 PM EDT | Special Weather Statement | PBZ | Fayette | 23 min |
| Jun 30, 3:55 PM EDT | Special Weather Statement | PBZ | Jefferson | 35 min |
| Jun 30, 4:29 PM EDT | Special Weather Statement | PBZ | Butler | 31 min |
| Jun 30, 5:05 PM EDT | Special Weather Statement | PBZ | Mercer | 25 min |
| Jun 30, 5:11 PM EDT | Special Weather Statement | PBZ | Lawrence | 34 min |
| Jun 30, 5:58 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 47 min |
| Jun 30, 6:44 PM EDT | Special Weather Statement | PBZ | Allegheny | 46 min |
| Jun 30, 1:56 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Marshall, Ohio | 34 min |
| Jun 30, 3:04 PM EDT | Special Weather Statement | PBZ | Hancock | 26 min |
| Jun 30, 5:26 PM EDT | Special Weather Statement | PBZ | Hancock | 34 min |
| Jun 30, 11:57 AM EDT | Special Weather Statement | PBZ | Muskingum | 33 min |
| Jun 30, 12:20 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey, Muskingum | 25 min |
| Jun 30, 12:37 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Noble, Tuscarawas | 23 min |
| Jun 30, 12:54 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 51 min |
| Jun 30, 1:21 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas | 24 min |
| Jun 30, 1:38 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Monroe, Noble, Tuscarawas | 52 min |
| Jun 30, 4:52 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana | 23 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.